Hormonal Symptoms and The Mirena IUD

Women often are encouraged to switch off the IUD if  they have had hormonal problematic symptoms on oral contraceptive pills. And often this is a successful strategy. If suddenly you have gotten new symptoms of moodiness, breast soreness, acne, hair growth or libido changes, these symptoms may be due to a change in your hormones, and getting a medicated IUD can cause that. A quick self test is to first ask your self are you ovulating. The majority of cycles of women on Mirena IUD or (LNG-IUD,standing for the progesterone component called levonorgestrel in the device) LNG-IUS are indeed ovulatory, and for some women cyclic pelvic discomfort is just the sensation of ovulation which didn't occur when you were on the birth control pill. And women ovulating will tend to have pretty  normal overall levels of hormone in their system. But some are not. If you are having new symptoms, or hormonal outbreaks, track your cycles. If you see that you are ovulating by temperature change or ovulation predictor kit then perhaps the mid cycle pains are nothing to worry about, you are ovulating. If you think you are not ovulating then it's important to see your gyno soon. . Another issue may be a change in bleeding pattern when first getting the Mirena IUD. For most women the first few months can just be a bit of spotting, but for others it's full blown bleeding with the same symptoms you got from your regular period. And for other women the bleeding is heavy. The first thing to try for the heavy bleeding would be a NSAID like ibuprofen to see if it slows down the heavy bleeding.

Comments

Popular posts from this blog

Passing Your Uterine Lining, Menstrual Period Norms

Mirena IUD and Your Sex Drive

Post-Endometrial Ablation Syndrome